MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON

SHIRAKAWA OLYMPUS CO., LTD. BALLOON
Model Number MAJ-213
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, an unsterilized balloon may have been used on a patient.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation the specific cause of phenomenon could not be identified as the device was not returned.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which states the following: ¿sterilization: make sure to perform ethylene oxide gas sterilization prior to use.As to the sterilization methods, refer to the instruction manual of an ethylene oxide gas sterilization device.For the conditions of ethylene oxide gas sterilization, refer to table l and 2.¿ olympus will continue to monitor field performance for this device.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17734302
Report Number3002808148-2023-09756
Device Sequence Number20367157
Product Code FDS
UDI-Device Identifier04953170355714
UDI-Public04953170355714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-213
Device Lot Number¿¿
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown